take one woman with low self esteem, but quite good hair
add one moronic illness
stir in some medication which causes hair to fall out
mix it all up and this is what you get...

Monday, April 09, 2007

... but you've lots of it 

Every time I go to the hairdresser, I get the same refrain:

"Your hair is very fine, but you've lots of it!"

Up until now, I've always wondered how this information could possibly be of any use to me. I know it's fine - I'm constantly trying to thicken it and give it some body so that it doesn't sit flat against my head. I know there's a lot of it - I'm the one who has to spend my time drying it. Reminding me of these facts is of absolutely no benefit to me, but I continue to greet their seemingly inevitable delivery with a polite smile and nod.

Now, however, the "lot of it" factor has become of some use.

Because whilst I've lost this much hair in a week (for an idea of the amount, cup your hands together and this clump would just about fit, depending on the size of your hands):

I still have this much left:

which is not so bad, really.

Okay, I can feel that it's thinner. The number of times I have to wrap my scrunchie around a rather pathetic ponytail (more of a rat's tail, really) confirms how much it is thinning - as does the evidence on my pillow and comb every morning. But it's coming out evenly and I think the outsider would be hard pushed to tell that there was anything awry. For now.

My consultant has reassured me that whilst hair thinning is a known side-effect, she has never seen anyone go completely bald from my medication. Let's hope I'm not the exception to the rule!

<< Home

<< Home